MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® PERFORATOR ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® PERFORATOR ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AD01
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code Sprain (2083)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device has not been returned from the facility.If the device is returned in the future, product analysis may be performed.We will continue to track and trend this complaint type.
 
Event or Problem Description
See information referenced in: 1625507-2017-00030 for initial details.A new device is included within this mdr.The facility requested to return the motor, however, it was identified the device held in risk management at the facility was an attachment and not a motor.In addition, it was the attachment which was held by the surgeon at the time of the incident.The serial number information was provided for the attachment.Risk management testing/analysis were requested; however, the facility would not provide the results.The facility requested a replacement attachment, and the return is pending.Additional follow up regarding status identified the surgeon took a four week leave of absence.No further information was provided.
 
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce the reported malfunction of drill spun in the doctor's hand.The overall condition of the ad01 attachment was good.There was no obvious damage.Testing was conducted, and the device functioned normally.As soon as the perforator cut through the bone, the cutting edge of the tip stopped, but the ad01 was spinning.While using a firm grip, the motor did not spin in the tester¿s hand and was stable.The most probable cause for the reported event is that the facility user may not have held the device securely and the device may not have been positioned perpendicular to the skull.This technique may have contributed to the user¿s experience.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.

Brand Name
MIDAS REX® PERFORATOR ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key6916731
Report Number1625507-2017-00034
Device Sequence Number1444228
Product Code HBB
UDI-Device Identifier00721902481925
UDI-Public00721902481925
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAD01
Device Catalogue NumberAD01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;